Amitriptyline and pain!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 4/2/2010 8:02 AM (GMT -7)   
I went to the doctor last night to get refills on my pain meds, and he added Amitriptyline. When he first mentioned it, I said I wasn't depressed, and he said if you have to live with chronic pain, you can be depressed to a certain degree. He also says it helps with pain. Does anybody take this?

willowsgrandma
Regular Member


Date Joined Jan 2010
Total Posts : 78
   Posted 4/2/2010 8:24 AM (GMT -7)   
turn yeah yeah Hi Potsie! Years ago I took Amitytr. with great results as an antidepressant and a sleep aid. I am currently taking Savella (100 mg/day) and Gabapentin (2400 mg/day(. My dr. put me on the Amity. to help with nightime pain and to help with me (slightly) sleep. It is a very old drug that is VERY effective and terribly inexpensive ($10/90 tabs). Please give it a chance. I think you'll be pleased with the results. eyes rolleyes Donna

Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 4/2/2010 8:29 AM (GMT -7)   
Thanks Donna. It says to take 1 to 2 pills at bedtime. I just took 1 last night, but didn't sleep well. I had some things on my mind, so I think that's why.

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 4/2/2010 9:33 AM (GMT -7)   
Dear Potsie,

I take Amitriptyline. It is a medicine that has to be slowly increased over time. To get to my first stage of dosing took a little over a month. To get to my most recent dosage increase took 2 weeks. Needless to say I am on a rather high dose. I have taken it for 2 years now. It is a very usefull medicine, if you can handle the side effects, and if you are patient with the slow increases. It unfortunatly causes "discontinuation syndrome", so that is something to think about. Lapses in dosing, going with this medicine esp at higher dosing, is a no no. Also, it has adverse interactions with many many other pain medicines and you will need additional (more frequent) monitoring. Here is useful information~~>

http://www.mayoclinic.com/health/ssris/MH00066


http://en.wikipedia.org/wiki/Amitriptyline


http://en.wikipedia.org/wiki/Tricyclic_antidepressant

~~>"The TCAs show efficacy in the clinical treatment of a number of different types of chronic pain, notably neuralgia or neuropathic pain and fibromyalgia. The precise mechanism of action in explanation of their analgesic efficacy is unclear, but it is thought that they indirectly modulate the opioid system in the brain downstream via serotonergic and noradrenergic neuromodulation, among other properties."

http://www.aafp.org/afp/2006/0801/p449.html

~~>

*hugg*
dani

Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 4/2/2010 10:07 AM (GMT -7)   
Dani, can you explain to me what "discontinuation syndrome" means?

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 4/2/2010 7:34 PM (GMT -7)   
Dani, can you explain to me what "discontinuation syndrome" means?

Dear Potsie,

The last link I provided to the AAFP provides detailed information.

*hugg*
dani

MIKEL99
Veteran Member


Date Joined Feb 2010
Total Posts : 914
   Posted 4/3/2010 7:04 AM (GMT -7)   
I took amitriptyline or elavil as it was known then striclty as a get high drug in thev streets in the 80s it knocked me out and gave me dry mouth .Later on a program they tried to prescibe it as a sleep aid / anti-depresseant , but it only made me sleep deeply and soundly with a hangover effect upon waking . That as my expierence for what its worth .

Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 4/3/2010 3:35 PM (GMT -7)   
I appreciate the input from you lovely people. I took one the first night, and didn't sleep well. I took 2 last night, and I slept like a baby. I'm surprised because I had to watch Nine Inch Nails for 2 hours.(for my son) Ha! It says I can take 1 to 2 at bedtime.

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 4/3/2010 8:33 PM (GMT -7)   
Mike!

You must be kidding! I couldnt imagine anyone WANTING to take it The side effects are so intense anytime my dosage is increased it is a hard won battle after weeks! Jeeze
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:28 AM (GMT -7)
There are a total of 2,735,334 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
312 Guest(s), 7 Registered Member(s) are currently online.  Details
George_, robotguy, astroman, BillyBob@388, PA_grandma, k07, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer